Could Antidepressants or Hypothyroidism Have Caused My Tinnitus?

Discussion in 'Support' started by John Ceresa, Mar 25, 2019.

    1. John Ceresa

      John Ceresa Member

      Tinnitus Since:
      6 months
      Cause of Tinnitus:
      Don't know.
      I developed tinnitus after starting antidepressants. Also recently diagnosed with hypothyroidism. Did either antidepressant use or hypothyroidism cause my tinnitus?

      If I resolve the hypothyroidism, and stop taking antidepressants, will my tinnitus go away?
       
    2. grate_biff
      Alone

      grate_biff Member Benefactor

      Location:
      Oslo, Norway
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      Acoustic trauma, benzo/mirtazapine withdrawal, or combo!
      What brand of AD?
       
    3. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      Nobody can answer either question with certainty. What we know is that some antidepressants do list tinnitus as side effects, so it's reasonable to discuss discontinuing with your doctor in order to see if tinnitus goes away, but there is no guarantee whatsoever unfortunately.
       
      • Agree Agree x 1
    4. AUTHOR
      AUTHOR
      John Ceresa

      John Ceresa Member

      Tinnitus Since:
      6 months
      Cause of Tinnitus:
      Don't know.
      Trintellix.
       
    5. Fi Fi

      Fi Fi Member

      Tinnitus Since:
      01/01
      Cause of Tinnitus:
      meds
      John - Trintellix yes, immediately. Viibryd, Wellbutrin also start up tinnitus much worse than intermittant normal noise. For me, that is.
       
    6. Strife_84
      Energetic

      Strife_84 Member

      Location:
      Finland
      Tinnitus Since:
      04/2019
      Cause of Tinnitus:
      Mixing music for long hours and too loud I guess.
      It's possible. Many anti-depressants have lots of side-effects and tinnitus is one of them. That is why I never take any mind altering pills in my life again. I once did few weeks of SSRI, and that's it. Never again.

      They will destroy your brains in the long run.
       
    7. Stu1983
      Studious

      Stu1983 Member Benefactor

      Tinnitus Since:
      Around 2008/spiked Dec 2018
      Cause of Tinnitus:
      2008 sound?Meds?Not sure/Dec 20 2018 meds doubled the volume
      @Fi Fi
      Hi did Wellbutrin give you tinnitus or did it make the existing tinnitus louder or give you new tones? Did it resume to baseline when you stopped taking it?
       

Share This Page

Loading...